Alert archive / Massachusetts / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 17, 2016, 4:15 PM EDT for Bristol County, Massachusetts. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 17, 2016, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
County Bristol County, MA
The radar
The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
147
WWUS81 KBOX 172015
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SUN JUL 17 2016
MAZ017-018-020-172100-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
415 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM IN CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH
COUNTIES...
AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIGHTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...TAUNTON...DARTMOUTH...MIDDLEBOROUGH...
SOMERSET...SWANSEA...REHOBOTH...LAKEVILLE...ACUSHNET...FREETOWN...
DIGHTON...BERKLEY AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4171 7117 4172 7120 4172 7122 4184 7122
4186 7089 4180 7088 4179 7092 4176 7091
4175 7088 4169 7086
TIME...MOT...LOC 2014Z 266DEG 10KT 4179 7115
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:53 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 17, 2:53 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
253 PM EDT SUN JUL 17 2016
.SYNOPSIS...
Weak low pressure will travel along a stalled front over southern
New England today, resulting in scattered showers and thunderstorms.
A cold front sweeps through New England Monday night with
scattered showers/thunderstorms. High pressure then builds fair
weather over the region for Tuesday through Friday. Another cold
front moves through on Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
245 PM update...
As of 245 PM, scattered shower and thunderstorm development was
occurring in RI/southeaast MA, as well as central MA. Stationary
front draped across the area, as well as sea breeze boundaries are
coming in to play. SPC Mesoanalysis indicates Cape of 1000-2000
J/kg, with highest Cape values over eastern CT/RI/southeast MA.
Anticipate further development of scattered showers/t-storms
during the remainder of this afternoon. In addition to the Cape,
decent 0-6km shear (30-35kt) would support strong and perhaps a
few marginally severe storms. Passage of short wave may introduce
drier mid level air and weak subsidence behind it, but dry air
should not be deep enough to inhibit storms from continuing to
develop this afternoon.
On the Cape and Islands including Block Island, the potential
exists for continued areas of fog. Nantucket surface ob had 1/2
mile visbility at 2 pm. Areas of fog are expected to linger into
early this evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Once showers/storms come to an end this evening, some drying works
into region aloft which should help bring some clearing to
interior. Closer to coast, light winds and plenty of low level
moisture will bring patchy fog and low clouds, especially near
South Coast. Lows will fall back into 60s.
Forecast for Monday is less clear cut. While cold front will hang
back across upstate NY, a pre-frontal trough may provide enough
low level convergence to generate a few showers or storms in the
afternoon. Surface-based instability should be less than today
(up to 1000 J/kg) and 0-6km shear is similar (25-35kt) but mid
level lapse rates are higher (7C/km). Lack of 500 mb height falls
is a negative factor, so am not sold we will see much in way of
activity during day.
One thing that is more certain is that 90+ heat will return,
especially across Connecticut and Merrimack Valleys as well as
interior eastern MA. Should also be a good breeze Monday afternoon
as forecast soundings show deep mixing.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* Cold front Mon Night/Tues will bring thunderstorms to the region
* More seasonable temps and less humid conditions Wed into Thursday
* Heat and humidity returns on Friday lasting into the weekend
OVERVIEW...
00z guidance is in general agreement for the period. Strong upper
level ridge will build across the central CONUS through the extended
while New England remains in an upper level trough. Cold front
passes through Monday night into Tuesday. High pressure builds in
for the mid-week. Uncertainty remains for the extended on
precipitation. More seasonable temps and less humid conditions
will occur Tuesday through Thursday. However appears that the heat
will return on Friday into the weekend. High confidence on
temperature trends. Moderate confidence on precip chances Monday
night into Tuesday morning. Less confident for precip Friday and
beyond.
DAILIES...
Monday Night...
Interesting set-up for southern New England Monday evening into the
overnight hours. Upper level trough remains over the region as a
potent shortwave moves through. This wave will drag a cold front
across the area during the overnight hours into Tuesday morning.
Anticipate showers and thunderstorms to be ongoing across upstate NY
during the afternoon and move into western zones by the evening.
Biggest question is if thunderstorms will be able to maintain
themselves as they move eastward during the overnight hours.
Very warm and humid airmass will be in place ahead of approaching
cold front. This is shown as K values are well above 30, also an
indicator of deep layer moisture. Even though SB Cape values
decrease during the overnight hours, MU Cape values are close to
1000 J/KG with showalters well below 0 and Total totals over 50.
Even the GEFS and ECE are indicating a decent amount of CAPE
overnight. Thus it appears that there is a good amount of elevated
instability over the region. The GFS, NAM and even the EC are
showing mid-level lapse rates steepening between 6 to 7 C/km
overnight and with 0-6 km shear values increasing to 30 to 40 kts,
cannot rule out strong thunderstorms over the region. Increasing LLJ
will also help aid in thunderstorm development overnight. PWAT
values are near 2 inches so heavy rain is the main threat, but
cannot rule out strong gusty winds. Wet bulbs are still pretty
high so hail potential seems less.
Both models and ensembles are indicating the potential for strong
storms. Even the CIPS analogs are giving portions of the region a
low prob for the potential for a few severe reports. This is also
supported by the SREF probability for severe thunderstorms. We
will continue to monitor this timeframe closely, as many things
can change over the next 36 hours.
Tuesday...
Cold front will cross the region during the morning hours. Cyclonic
flow aloft and mid-level moisture will result in diurnal cu.
Tempreatures and humidity will be dropping throughout the day behind
the FROPA. High pressure will begin to build in during the
later half of the day. Highs will still be in the mid 80s.
Wednesday into Thursday...
Strong surface high pressure will build into the region on
Wednesday, moving offshore on Thursday. This will result in dry
weather and a break in the heat. Northwest flow aloft will help
bring in a drier airmass and keep dewpoints in the 50 to low 60s.
Sea breeze potential at the coasts on Wednesday with developing
Southwest flow Thursday. This will result in temperatures in the
low to mid 80s on Wed and mid to upper 80s on Thursday.
Friday and Beyond...
Ridge over the central CONUS will continue to build keeping New
England in an upper level trough. Several shortwave and low pressure
systems across southern Canada will trigger showers and
thunderstorms on Friday and into the weekend. Exact timing is
unknown and the EC is more progressive versus the more amplified
GFS. Despite the unknown in exact timing and extent of the precip the
one certain thing is the heat. Thermal ridge looks to build over the
area as ensembles are showing 925mb temps 2 to 3 standard deviations
above normal through Sunday. Therefore could see surface temps rise
back into the low to mid 90s during this period.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
1845Z Update...Moderate confidence.
Across the Cape and Islands, stratus and fog continued to linger
and redevelop. Areas of IFR/LIFR in stratus and fog may persist in
this area thru the remainder of this afternoon. Then redevelopment
or continued IFR/LIFR in stratus/fog is expected during tonight.
Also, have noted that visible satellite imagery shows an area of
stratus/fog that has developed over Mass Bay. The western end of
the stratus bank stretched from the shoreline of Gloucester to
east of Marshfield at 1830Z. Latest trend on satellite indicated
the bank had retreated eastward slightly. However, will continue
to monitor as this stratus bank is east of BOS.
Elsewhere, VFR ceilings AOA 060 will persist through 00Z, except
localized MVFR/IFR in scattered showers and thunderstorms.
Concern is for scattered thunderstorms thru 23Z across CT, RI,
and central/eastern MA near stalled frontal boundary. Isolated
severe t-storms possible.
Activity will diminish this evening. Expect IFR/LIFR to return to
South Coastal areas, with VFR ceilings elsewhere.
VFR ceilings aoa 040 expected Mon. Could see another round of
scattered showers/storms later in day, especially from Berkshires
to Connecticut River Valley.
KBOS TAF...Moderate confidence. Sea breeze lasts thru the day.
Main time frame for TS potential is 21Z-00Z. Monitoring
stratus bank/with possible fog east of BOS, at this time thinking
this feature will remain east of the airport.
KBDL TAF...Moderate confidence. Main time frame for any TS
potential is thru 21z.
Outlook /Monday Night through Thursday/...
Monday Night... Moderate confidence.
Cold frontal passage will bring overnight showers and thunderstorms.
VFR conditions could drop to MVFR or IFR within any strong storm.
Tuesday through Thursday... High confidence.
VFR. Any lingering showers move off Cape Cod Tuesday morning. Sea
breezes possible on Tuesday, more likely on Wednesday. Southwest
flow returns Thursday.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...Moderate confidence.
245 PM update:
Stalled front over southern New England will maintain light winds
over waters today. Areas of locally dense fog and low clouds,
mainly on south coastal waters, may linger through the remainder
of this afternoon. For areas where the fog lifts, redevelopment is
possible toward sunset, lasting through the night.
Scattered thunderstorms this afternoon over RI and eastern MA,
should also impact at least nearshore waters. Stronger storms
could produce wind gusts to 40kt and briefly reduce visibility in
heavy rain.
Issued Small Craft Advisory for nearshore waters Mon, including
Boston Harbor and Narragansett Bay. Forecast soundings show deep
mixing over land and within a mile or so of shore, with 25kt gusts
likely during afternoon. Gusts subside toward sunset. Could see
few showers or thunderstorms later in day, but greater chances are
across interior southern New England.
Outlook /Monday Night through Thursday/... Moderate confidence.
Monday... Moderate confidence. Gusty southwest winds continue over
the waters Monday night reaching 20 to 25 knots. Seas build 5 to 6
feet. A cold front moves across the waters with showers and
scattered thunderstorms.
Tuesday... High confidence. Northwest winds below 25 knots. Seas
diminish below 5 feet.
Wednesday and Thursday...High confidence. Good boating weather with
seas below 5 feet and winds less than 15 kts.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Monday for
ANZ230>237-250-251.
&&
SYNOPSIS...Dunten/JWD
NEAR TERM...Dunten/NMB/JWD
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Dunten/NMB/JWD
MARINE...Dunten/NMB/JWDHazardous weather outlook, Jul 17, 3:54 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EDT SUN JUL 17 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-180800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 354 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS RHODE ISLAND AN EASTERN MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICIES WILL REACH INTO THE LOW TO MID 90S ON MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-180800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 17, 1:54 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT SUN JUL 17 2016
MAZ013-017-RIZ001-171830-
NORTHERN BRISTOL MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
154 PM EDT SUN JUL 17 2016
...STRONG SHOWER MAY DEVELOP INTO A THUNDERSTORM ACROSS NORTHWESTERN
BRISTOL...SOUTHWESTERN NORFOLK...SOUTHEASTERN WORCESTER AND
NORTHEASTERN PROVIDENCE COUNTIES...
AT 152 PM EDT...DOPPLER RADAR WAS TRACKING A HEAVY SHOWER WHICH MAY
DEVELOP INTO A STRONG THUNDERSTORM OVER WOONSOCKET...MOVING EAST AT
25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...CUMBERLAND...FRANKLIN...NORTH ATTLEBOROUGH...
ATTLEBORO...WALPOLE...MANSFIELD...LINCOLN...NORTON...SHARON...
FOXBOROUGH...BELLINGHAM...NORTH SMITHFIELD...NORFOLK...WRENTHAM...
BLACKSTONE AND PLAINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4198 7118 4194 7153 4201 7158 4202 7150
4206 7150 4216 7125
TIME...MOT...LOC 1752Z 252DEG 23KT 4200 7145
FRANKSpecial weather statement, Jul 17, 2:20 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT SUN JUL 17 2016
MAZ013-017-171900-
NORTHERN BRISTOL MA-WESTERN NORFOLK MA-
220 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM IN NORTHWESTERN BRISTOL...NORTHWESTERN
PLYMOUTH AND SOUTHWESTERN NORFOLK COUNTIES...
AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PLAINVILLE...OR NEAR NORTH ATTLEBOROUGH...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...FRANKLIN...NORTH ATTLEBOROUGH...NORWOOD...STOUGHTON...
ATTLEBORO...WALPOLE...MANSFIELD...EASTON...CANTON...NORTON...SHARON..
.
FOXBOROUGH...NORFOLK...WRENTHAM...PLAINVILLE AND WEST BRIDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4221 7113 4210 7106 4210 7108 4203 7106
4201 7106 4196 7135 4200 7138 4202 7138
4202 7140 4207 7144
TIME...MOT...LOC 1820Z 239DEG 15KT 4202 7135
FRANKSpecial weather statement, Jul 17, 3:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SUN JUL 17 2016
RIZ002>005-172015-
SOUTHEAST PROVIDENCE RI-BRISTOL RI-EASTERN KENT RI-WESTERN KENT RI-
331 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM DEVELOPING IN WESTERN BRISTOL...WESTERN
BRISTOL...KENT... NORTHEASTERN WASHINGTON AND SOUTHEASTERN
PROVIDENCE COUNTIES...
AT 330 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COVENTRY...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARWICK...CRANSTON...EAST PROVIDENCE...COVENTRY...WEST WARWICK...
NORTH KINGSTOWN...BRISTOL...BARRINGTON...EAST GREENWICH...WARREN...
SCITUATE AND WEST GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4173 7168 4173 7155 4175 7155 4178 7139
4174 7137 4178 7137 4179 7133 4165 7125
4168 7128 4165 7130 4171 7130 4171 7136
4167 7138 4169 7145 4166 7144 4167 7143
4166 7141 4160 7149 4160 7163
TIME...MOT...LOC 1930Z 262DEG 25KT 4167 7161
FRANKLocal storm report, Jul 17, 3:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.75 INCH PLYMOUTH MA BROADCAST MEDIA
&&
KABLocal storm report, Jul 17, 4:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
ON BUILDING ON NORTH STREET.
&&
KABSpecial weather statement, Jul 17, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SUN JUL 17 2016
MAZ017-018-020-172100-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
415 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM IN CENTRAL BRISTOL AND WEST CENTRAL PLYMOUTH
COUNTIES...
AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIGHTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...TAUNTON...DARTMOUTH...MIDDLEBOROUGH...
SOMERSET...SWANSEA...REHOBOTH...LAKEVILLE...ACUSHNET...FREETOWN...
DIGHTON...BERKLEY AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4171 7117 4172 7120 4172 7122 4184 7122
4186 7089 4180 7088 4179 7092 4176 7091
4175 7088 4169 7086
TIME...MOT...LOC 2014Z 266DEG 10KT 4179 7115
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:02 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Jul 17, 3:28 AM EDT | Small Craft Advisory | BOX | 49 hr | |
| Jul 17, 1:54 PM EDT | Special Weather Statement | BOX | Norfolk | 36 min |
| Jul 17, 2:20 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 17, 2:33 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk | 57 min |
| Jul 17, 2:46 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 44 min |
| Jul 17, 3:07 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 113 min |
| Jul 17, 3:07 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 38 min |
| Jul 17, 3:32 PM EDT | Areal Flood Advisory | BOX | Plymouth | 58 min |
| Jul 17, 3:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 17, 3:43 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 37 min |
| Jul 17, 5:57 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 17, 6:17 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 43 min |
| Jul 17, 3:31 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 44 min |
| Jul 17, 5:47 PM EDT | Special Weather Statement | BOX | Kent | 28 min |
| Jul 17, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 35 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | BOX | 25 min |
Nearby
Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.